MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655

AOMORI OLYMPUS CO., LTD. SINGLE USE ELECTROSURGICAL KNIFE KD-655
Model Number KD-655Q
Medical Device Problem Code Failure to Pump (1502)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/12/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported, during the submucosal dissection, there was a problem with the single use electrosurgical knife and they were not injecting.The procedure was completed with another device.The normal duration of the procedure is 1 hour and this procedure took an additional 30 minutes.There was no consequences to the patient and there was no prolonged hospitalization.
 
Additional Manufacturer Narrative
The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The subject device was manufactured on january 2024 based on the provided 3 digit lot information "41k".However, the exact manufacture date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation and past similar cases, it is likely that burnt tissue generated during incision adhered on the cutting knife or distal end cover blocked the nozzle.As a result, fluids possibly could not be injected.However, the subject device was not returned, and the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use which state: "do not use this instrument with burnt tissue adhering to cutting knife or tip.Use the instrument after removing the burnt tissue adhering with a lint-free cloth." olympus will continue to monitor field performance for this device.

Brand Name
SINGLE USE ELECTROSURGICAL KNIFE KD-655
Common Device Name
SINGLE USE ELECTROSURGICAL KNIFE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19661404
Report Number9614641-2024-01370
Device Sequence Number20561372
Product Code KNS
UDI-Device Identifier04953170377518
UDI-Public04953170377518
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K171158
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberKD-655Q
Device Lot Number41K
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/13/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/02/2024
Supplement Report FDA Received Date07/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
EVIS SCOPE 7351290; FLUSHING PUMP OFP-2 22310620; GASTROSCOPE GIFTH190-2345448; GENERATOR ESG300 B002957; PUMP EGA-500E 13131057
Outcome Attributed to Adverse Event Other;
Patient SexMale